Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

AST level high. Taking zoloft, zanax. Further blood work required?

healthy 49 year old male exercise / runner / elliptical - approx 4 - 5 times per week vegetarian multi vitamin daily drink alcohol 5 drinks weekly on zoloft 100 mg for G.A.D. for approx 5 years at 100 mg daily occasioanal zanax for panic attack this year AST level shows at 74 when normal range is 0 - 41 Should i get further bloodwork - be concerend? thanks
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thank you for posting your question here, I will try to answer it to the best of my ability.

You should quit drinking, other than that everything else you are doing is good for you. You can ask your doctor for some anti inflammatory drugs. Also reduce protein intake and instead increase carbohydrate intake.
Do this for a week or two, after which get another blood test done to check whether your AST levels have gone down.
And remember, high AST levels arent threatening on their own, so dont panic.

I hope this answered your question.
Answered: Sun, 30 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor